Alert archive / Colorado / Special Weather Statements in 2016
Special Weather Statement, NWS Goodland, KS
NWS Goodland, KS issued this special weather statement at Jul 4, 2016, 4:21 PM MDT for Yuma County, Colorado. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2016, 4:21 PM MDT (22:21 UTC)
- Expired
- Jul 4, 2016, 4:45 PM MDT
- In force
- 24 min
- Issued by
- NWS Goodland, KS
County Yuma County, CO
The radar
The Goodland radar (KGLD), 127 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 10.4 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2946 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
425 WWUS83 KGLD 042221 SPSGLD SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 421 PM MDT MON JUL 4 2016 COZ090-042245- YUMA COUNTY CO- 421 PM MDT MON JUL 4 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN YUMA COUNTY UNTIL 445 PM MDT... AT 417 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTH OF HIGHLAND CENTER...OR 18 MILES NORTH OF YUMA...MOVING EAST-SOUTHEAST AT 20 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CLARKVILLE. THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 263 AND 269. LAT...LON 4044 10220 4014 10238 4032 10274 4044 10267 TIME...MOT...LOC 2217Z 291DEG 15KT 4038 10261 $$ DLF
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this special weather statement went out at Jul 4, 2:31 PM MDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jul 4, 2:31 PM MDT, 1 hour 50 minutes before
Area Forecast Discussion National Weather Service Goodland KS 231 PM MDT MON JUL 4 2016 .SHORT TERM...(This evening through Tuesday) Issued at 230 PM MDT Mon Jul 4 2016 Low clouds and fog dissipated and moved out of the forecast area today as a warm front pushed eastward ahead of a deepening lee trough. Temperatures following the cloud cover across the eastern sections have lagged behind the warming across the remainder of the area, but have finally broken into the 90s this afternoon. Winds will be generally light this afternoon and evening, but as the lee trough deepens further along the eastern Colorado border through the day tomorrow, expect temperatures to warm well into the 90s and likely approach the century mark as winds turn more southerly and begin to increase ahead of the trough. With westerly flow aloft pushing a few weakly defined waves east of the rockies, expect a few storms to move off the rockies and eastward across the plains this evening. A few storms may make it into the far northwest section of the forecast area, otherwise expect any additional thunderstorm activity to stay mainly north of the forecast area overnight. As the upper flow begins to turn more southwesterly, a stronger short wave trough moves east of the Rockies and across the plains on Tuesday. Thunderstorm activity will likely focus along the trough as it moves east across the area with a surface low consolidating in the vicinity of southeast Colorado and southwest Kansas. Isolated afternoon thunderstorms should become scattered by evening with a few strong storms possible during the afternoon. .LONG TERM...(Tuesday night through Monday) Issued at 230 PM MDT Mon Jul 4 2016 Nearly zonal upper level flow will continue over the Tri-State Area through the work week. There will be chances for rainfall Tuesday evening and Wednesday afternoon and evening as an upper level trough deepens over a surface trough both days. The surface trough should serve as a focus for storm development. Rainfall chances will be slightly higher for Wednesday due to a stronger upper level short wave trough developing over the surface feature along with steeper mid level lapse rates. Deep layer shear and mixed layer CAPE will be supportive of severe thunderstorm development both days. However the mixed layer CINH will be near 50 j/kg which may limit the number of updrafts that are able to overcome that much stability. Wednesday severe storms will be more likely due to the stronger upper level trough moving through. However the mixed layer CINH will still be near 50 j/kg which will limit the storm activity to the stronger updrafts. Thursday a cold front will move through the Tri-State Area. However there will be very little lift to aid in storm development as the front moves through due to the broad trough over the area. Am not anticipating any storm development during the afternoon as a result. Thursday night and Friday morning another upper level short wave trough moves over the area, this time from the north. The weak short wave trough may trigger some overnight and morning storm activity across the area. Highs will gradually warm over the next few days following the frontal passage from Thursday as the upper level ridge builds northeast onto the plains. Friday evening another fairly strong upper level short wave trough will move across the Tri-State Area from the west under the upper level ridge axis. Am not too confident with the chance for rain given the ridge overhead but the vast majority of model data supports a chance for rainfall, with chances for rain being higher than the previous model run. The models could be suggesting the scattered storms that develop over the Front Range merge into an MCS and move east over the Tri-State Area. Saturday and Sunday the upper level ridge axis shifts east of the Tri-State Area as the ridge continues to build northeast across the plains. There will be some low chances for rainfall as weak short wave troughs move through the upper level flow over the area. Monday the upper level flow turns to the southwest as a trough deepens over southwest Canada and sends a cold front out ahead of it. Foresee a line of storms developing along the cold front over the plains. The Tri-State Area may see some rainfall from this line of storms during the day before the front moves east of the area. Any severe thunderstorms will develop east of the area during the latter part of the afternoon. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1132 AM MDT Mon Jul 4 2016 VFR conditions are expected at MCK and GLD through the TAF period. Light northwest to light and variable winds will turn southwest and increase after 06Z as a surface trough deepens along the eastern Colorado border. && .GLD Watches/Warnings/Advisories... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...LOCKHART LONG TERM...JTL AVIATION...LOCKHART
Hazardous weather outlook, Jul 4, 10:14 AM MDT, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1014 AM MDT MON JUL 4 2016 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-051645- YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS- DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE- GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW- 1014 AM MDT MON JUL 4 2016 /1114 AM CDT MON JUL 4 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jul 4, 4:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 421 PM MDT MON JUL 4 2016 COZ090-042245- YUMA COUNTY CO- 421 PM MDT MON JUL 4 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN YUMA COUNTY UNTIL 445 PM MDT... AT 417 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTH OF HIGHLAND CENTER...OR 18 MILES NORTH OF YUMA...MOVING EAST-SOUTHEAST AT 20 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CLARKVILLE. THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 263 AND 269. LAT...LON 4044 10220 4014 10238 4032 10274 4044 10267 TIME...MOT...LOC 2217Z 291DEG 15KT 4038 10261 DLF
Nearby
Special Weather Statements in Colorado, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.